Alert archive / Washington / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 21, 2018, 4:16 PM PDT for Pend Oreille County, Stevens County, Washington. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 4:16 PM PDT (23:16 UTC)
- Expired
- Jun 21, 2018, 5:00 PM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Pend Oreille County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 132 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WUUS56 KOTX 212316
SVROTX
WAC051-065-220000-
/O.NEW.KOTX.SV.W.0003.180621T2316Z-180622T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
416 PM PDT THU JUN 21 2018
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Stevens County in northeastern Washington...
Northern Pend Oreille County in northeastern Washington...
* Until 500 PM PDT.
* At 416 PM PDT, a severe thunderstorm was located 30 miles northeast
of Colville, or 56 miles west of Bonners Ferry, moving southeast at
15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ione, Metaline Falls, Metaline, Sullivan Lake Campground and Noisy
Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4879 11714 4869 11747 4890 11768 4900 11749
4900 11743
TIME...MOT...LOC 2316Z 321DEG 13KT 4891 11750
HAIL...1.25IN
WIND...<50MPH
$$
RP2 follow-up statements
929
WWUS56 KOTX 212338
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
438 PM PDT THU JUN 21 2018
WAC051-065-220000-
/O.CON.KOTX.SV.W.0003.000000T0000Z-180622T0000Z/
Stevens WA-Pend Oreille WA-
438 PM PDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR NORTHEASTERN STEVENS AND NORTHWESTERN PEND OREILLE COUNTIES...
At 438 PM PDT, a severe thunderstorm was located 28 miles northwest
of Nordman, or 52 miles northwest of Priest River, moving south at 15
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ione, Metaline Falls and Metaline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4878 11733 4872 11747 4891 11758 4895 11747
4897 11743
TIME...MOT...LOC 2338Z 343DEG 14KT 4885 11747
HAIL...1.00IN
WIND...<50MPH
$$
RP775
WWUS56 KOTX 212354
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
454 PM PDT THU JUN 21 2018
WAC051-065-220003-
/O.EXP.KOTX.SV.W.0003.000000T0000Z-180622T0000Z/
Stevens WA-Pend Oreille WA-
454 PM PDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEVENS AND
NORTHWESTERN PEND OREILLE COUNTIES WILL EXPIRE AT 500 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible within other nearby thunderstorms.
LAT...LON 4878 11733 4872 11747 4891 11758 4895 11747
4897 11743
TIME...MOT...LOC 2353Z 321DEG 13KT 4783 11797
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:26 PM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 21, 2:26 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
226 PM PDT Thu Jun 21 2018
.SYNOPSIS...
Slow moving showers and thunderstorms will locally heavy rain to
the Idaho Panhandle and eastern Washington through this evening.
Localized flash flooding will be possible especially in urban
areas and places with steep terrain. More scattered showers and
thunderstorms will be possible along the Canadian border Friday
and Saturday. Breezy and cooler weather is expected early next
week.
&&
.DISCUSSION...
Flood watch expanded further westward into northeast Washington
to include the Okanogan Highlands by adding Ferry and Stevens
County to it. /Pelatti
&&
.AVIATION...
18Z TAFS: A cold front and upper trough will push into eastern
WA/north ID this afternoon/evening. This will allow a threat of
showers and thunderstorms to develop around GEG/SFF/COE/PUW/LWS.
Mainly isolated activity is expected this morning/early afternoon
before increasing from the north after 22-00Z and lingering
through the evening, before decreasing overnight. Some stronger
thunderstorms are possible with heavy downpours, hail and gusty
winds. These may briefly reduce conditions to MVFR/IFR conditions.
Overnight into early Friday clouds will thin. There will be some
threat of shallow or vcnty fog near GEG/SFF/PUW/COE early Friday
due to the rain moistening up the boundary layer, but confidence
lays toward it not having impacts if it occurs at all. Some breezy
conditions are also expected this afternoon and again going into
Friday morning and afternoon. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 58 77 54 76 57 85 / 70 10 10 20 0 0
Coeur d'Alene 56 76 52 73 54 83 / 90 20 20 20 10 0
Pullman 56 75 51 71 53 82 / 60 0 10 10 0 0
Lewiston 60 83 58 78 58 89 / 60 0 10 10 0 0
Colville 56 78 54 80 54 86 / 70 40 50 20 10 0
Sandpoint 55 74 52 71 53 82 / 80 30 40 20 10 0
Kellogg 54 73 50 69 51 81 / 90 20 20 20 10 0
Moses Lake 57 82 55 83 56 89 / 10 0 0 10 0 0
Wenatchee 61 78 57 82 58 88 / 10 0 0 10 0 0
Omak 58 82 55 85 57 89 / 30 10 20 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 10 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
WA...Flood Watch until 10 PM PDT this evening for Northeast Mountains-
Okanogan Highlands-Spokane Area.
&&Hazardous weather outlook, Jun 21, 6:28 AM PDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 628 AM PDT Thu Jun 21 2018 IDZ001>004-026-027-WAZ031>033-036>038-221330- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- 628 AM PDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms containing very heavy rain are expected today. Showers with embedded thunderstorms will be focused over southeast Washington and into the Central Idaho Panhandle this morning. Thunderstorms over Northeast Washington and the Northern Panhandle will be more likely in the afternoon. Flash flooding will be a concern with these thunderstorms, especially in areas of steep terrain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. WAZ034-035-041>044-221330- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 628 AM PDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Cold fronts on Friday and again on Monday will produce windy conditions through the Cascade gaps and out over the Columbia Basin. Gusty winds will result in increased fire spread in grasses for any new or ongoing fires.
In the hours before
Special weather statement, Jun 21, 12:57 PM PDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Spokane WA 1257 PM PDT THU JUN 21 2018 WAZ037-212045- Northeast Mountains WA- 1257 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY UNTIL 145 PM PDT... At 1256 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Chewelah, or 48 miles west of Priest River. This storm was nearly stationary. Nickel size hail will be possible with this storm. Locations impacted include... Chewelah and Addy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4830 11812 4844 11794 4833 11766 4813 11793 TIME...MOT...LOC 1956Z 312DEG 3KT 4833 11795 RP
Special weather statement, Jun 21, 1:42 PM PDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Spokane WA 142 PM PDT THU JUN 21 2018 WAZ038-212115- Okanogan Highlands WA- 142 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FERRY COUNTY UNTIL 215 PM PDT... At 142 PM PDT, Doppler radar was tracking a strong thunderstorm 24 miles east of Nespelem Community, or 49 miles east of Omak, and near Twin Lakes, moving south at 10 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of south central Ferry County. LAT...LON 4828 11861 4827 11834 4806 11834 4808 11867 TIME...MOT...LOC 2042Z 005DEG 8KT 4821 11849 RP
Special weather statement, Jun 21, 2:38 PM PDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Spokane WA 238 PM PDT THU JUN 21 2018 IDZ001-WAZ037-212230- Northern Panhandle ID-Northeast Mountains WA- 238 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER... SOUTHWESTERN BOUNDARY AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL 330 PM PDT... At 238 PM PDT, Doppler radar was tracking a strong thunderstorm over Nordman, or 29 miles northwest of Sandpoint, moving south at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Nordman and Coolin. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Priest Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4866 11710 4870 11684 4848 11671 4842 11705 TIME...MOT...LOC 2138Z 344DEG 11KT 4861 11694 RP
Special weather statement, Jun 21, 3:00 PM PDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Spokane WA 300 PM PDT THU JUN 21 2018 IDZ001-212245- Northern Panhandle ID- 300 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER...SOUTH CENTRAL BOUNDARY AND NORTHEASTERN PEND OREILLE COUNTIES UNTIL 345 PM PDT... At 259 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Nordman, or 31 miles west of Bonners Ferry. This storm was nearly stationary. Nickel size hail will be possible with this storm. Locations impacted include... Nordman and Beaver Creek Campground. LAT...LON 4881 11689 4853 11670 4847 11704 4879 11703 TIME...MOT...LOC 2159Z 345DEG 4KT 4874 11700 RP
Special weather statement, Jun 21, 3:45 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Spokane WA
345 PM PDT THU JUN 21 2018
WAZ038-212330-
Okanogan Highlands WA-
345 PM PDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FERRY AND
NORTHEASTERN OKANOGAN COUNTIES UNTIL 430 PM PDT...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles east of Oroville, or 42 miles northeast of Omak, moving
southeast at 5 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lost Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4886 11873 4875 11881 4871 11891 4888 11915
4893 11903 4900 11897 4900 11894
TIME...MOT...LOC 2245Z 313DEG 5KT 4890 11898
RPSpecial weather statement, Jun 21, 3:49 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Spokane WA 349 PM PDT THU JUN 21 2018 IDZ001-212330- Northern Panhandle ID- 349 PM PDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOUNDARY COUNTY UNTIL 430 PM PDT... At 348 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles east of Copeland, or 22 miles northeast of Bonners Ferry and to the east of Eastport. This storm was nearly stationary. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Boundary County. LAT...LON 4892 11605 4900 11615 4899 11605 TIME...MOT...LOC 2248Z 313DEG 4KT 4898 11609 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM PDT | Special Weather Statement | OTX | Ferry | 40 min |
| Jun 20, 9:30 PM PDT | Flood Watch | OTX | Ferry, Pend Oreille, Spokane, Stevens | 28 hr |
| Jun 21, 5:36 AM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 5 hr |
| Jun 21, 12:57 PM PDT | Special Weather Statement | OTX | Stevens | 48 min |
| Jun 21, 1:15 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 45 min |
| Jun 21, 1:42 PM PDT | Special Weather Statement | OTX | Ferry | 33 min |
| Jun 21, 1:54 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 51 min |
| Jun 21, 2:13 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 21, 2:38 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| Jun 21, 2:55 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 21, 3:00 PM PDT | Special Weather Statement | OTX | Pend Oreille | 45 min |
| Jun 21, 3:45 PM PDT | Special Weather Statement | OTX | Ferry | 45 min |
| Jun 21, 4:29 PM PDT | Special Weather Statement | OTX | Lincoln | 46 min |
| Jun 21, 4:46 PM PDT | Special Weather Statement | OTX | Pend Oreille | 44 min |
| Jun 21, 4:51 PM PDT | Special Weather Statement | OTX | Spokane | 39 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.